Alert archive / Maryland / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 18, 2020, 8:05 PM EDT for Kent County, Maryland. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2020, 8:05 PM EDT (00:05 UTC)
- Expired
- Jun 18, 2020, 8:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Philadelphia/Mount Holly
County Kent County, MD
The radar
The Dover AFB radar (KDOX), 79 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
611
WWUS81 KPHI 190005
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
805 PM EDT Thu Jun 18 2020
MDZ012-015-190030-
Queen Anne's-Kent-
805 PM EDT Thu Jun 18 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL QUEEN ANNE'S AND
WESTERN KENT COUNTIES...
At 804 PM EDT, a strong thunderstorm was located over Langford, or 10
miles northwest of Centerville, moving northwest at 25 mph.
Wind gusts up to 40 mph are possible with this storm.
Locations impacted include...
Chestertown, Rock Hall, Newtown, Old Town, Langford and Kingstown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3926 7622 3928 7620 3929 7617 3932 7618
3934 7616 3933 7614 3937 7611 3937 7608
3915 7601 3907 7617 3912 7625 3917 7628
TIME...MOT...LOC 0004Z 145DEG 24KT 3916 7616
$$
SFJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 18, 6:14 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 18, 6:14 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 614 PM EDT Thu Jun 18 2020 .SYNOPSIS... Weakening mid-lvl low pressure will meander in the Mid-Atlantic through the weekend before lifting northeast by early next week. Lee troughing will likely set up for much of next week as various waves of stronger low pressure pass to our north. One of these lows may push a cold front through the area later next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... After a slow start in spots, afternoon temperatures have climbed to forecasted levels. The HRRR is performing well indicating a thinning out of shower and thunderstorm activity. As we head into the evening, loss of diurnal heating will bring an end to any convection. While tonight will share some similarities to last night, there are some differences. Dewpoints have climbed a bit, the conservative MAV guidance is showing extensive low clouds after midnight, and low level winds will veer more southerly vs. east or southeasterly. Although there is much less stratus over the ocean, we are expecting another round of clouds to develop overnight as temperatures cool and an inversion develops. Some fog is expected as well with the light winds. Models are hitting the low stratus deck harder than a dense fog scenario even with the higher surface dewpoints. A mild night is likely with the clouds and increased low level moisture. Lows will mainly be in the 60s. The southern Poconos could see some upper 50s. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... A cloudy start is expected across much of the region. Showers/thunderstorms will be minimal/non-existent through about mid- morning. At this time instability will begin to increase. As a result isolated to scattered showers and thunderstorms will pop up and persist through the day. While the instability will be large enough to get thunderstorms going, the shear is weak. As we have seen today, precipitation rates under this regime are impressive. We see no difference tomorrow except storm motions will be slower. This means a greater chance of isolated flooding. After starting out mainly in the 60s, temperatures will climb to right around 80 degrees for many. Generally, winds should be 10 mph or less from the south. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Synoptic Overview: The beginning of the long term will feature the seemingly everlasting mid-lvl low finally filling and lifting to our northeast. In its wake a brief period of zonal flow will quickly give way to a western US ridge central/eastern US trough configuration towards the beginning of next week. Southerly flow along the western periphery of the Atlantic High will dominate for most of the period with some slight veering more to the southwest early next week. Conditions will be initially unsettled due to the proximity of the low, however we will likely remain unsettled early next week as as numerous shortwaves (potentially enhanced by upstream convection) interact with periodic lee troughing to maintain daily thunderstorm chances. Regarding temperatures, a notable warming trend will commence early next week behind the low with Tuesday and Wednesday currently looking like the warmest days. Dailies: Saturday/Sunday: Early morning fog/stratus looks possible Saturday and Sunday with fairly widespread convection likely developing both afternoons. The greatest instability will be focused west of I-95, and consequently expect the greatest chances and coverage of storms to be in this area (although storms will be possible over the whole area). Given weak flow aloft don't expect any organized convection, and the only real convective concerns look hydro related due to very weak storm motions, although moisture parameters are certainly not exceptional.Although it will be quite humid with dewpoints in the upper 60s, the combination of clouds and somewhat cooler temperatures aloft should result in highs in the low to mid 80s (i.e. near climo). Monday/Tuesday: We will retain daily thunderstorm chances as we should get just enough forcing from lee troughing (enhanced by near terrain- normal 850-700) flow and passing shortwaves to exploit the approx 1500 J/kg of SBCAPE which should be present. Given the limited forcing expect any storms to be diurnal in nature, and given lack of shear think the overall severe threat is low, but not entirely zero as only a slight uptick in instability could create a parameter space more favorable for microbursts. Temperatures will increase into Tuesday with fairly widespread 90+ degree highs possible Tuesday. Given dewpoints near 70 could see heat advisory conditions for the urban corridor. Wednesday/Thursday: The longwave trough approaches by the middle of the week, and consequently the chance for stronger storms may increase a bit as flow increases aloft and dewpoints remain in the upper 60s/lower 70s(with temperatures near 90). Guidance hints that a cold frontal passage may be possible in this general timeframe which could provide both a more defined focus for convective development, but also potentially allow for some post frontal drying granting us a fleeting reprieve from the diurnal convective cycle. Consequently Thursday's temperatures and dewpoints are a bit uncertain since this will be largely dependent on if the synoptic front moves through. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight... A return to MVFR/IFR conditions is expected as low clouds and patchy fog redevelop. Southeast wind around 5 kt. High confidence. Friday...MVFR/IFR conditions are expected early. MVFR/VFR conditions will follow. There is a low chance of showers and thunderstorms. South winds mainly 10 kts or less can be expected. High confidence. Outlook... Saturday/Sunday... Some potential for sub-VFR fog/stratus in the morning and then the potential for showers and storms in the afternoon. Generally southerly winds around 10 kts during the day with lower winds at night. Moderate confidence. Monday/Tuesday... VFR most of the time, however sub-VFR conditions possible in afternoon showers and thunderstorms. Winds generally SW around 10 kts, with sea-breeze potential at the coastal terminals. && .MARINE... We have issued a Marine Dense Fog Advisory for the NJ coastal waters for the overnight. Local surf cams and satellite seem to show persistent fog across the waters. Looks like a setup where it will likely last into the overnight. Sub-SCA conditions. SE winds 10 kts or less, becoming S. Seas around 3 feet. Friday...Sub-SCA conditions. SE winds around 10 kts Seas around 3 feet. Fog in the morning. Visibilities less than 1 mile possible. Outlook... Saturday through Tuesday...Sub-advisory winds/seas expected through the period. Winds will generally be southerly sustained around 10kts gusting to 15kts with seas around 2-3 ft. Chances for showers and storms daily, with locally gusty winds and higher waves in their proximity. Rip Currents... With continued onshore flow, a moderate risk for the development of dangerous rip currents is expected to continue today. With decreasing seas and winds turning more parallel to the shore, it is possible the risk may fall to low levels on Friday. && .EQUIPMENT... The NOAA Weather Radio All Hazards from Hibernia Park PA (WNG704) will remain off the air until further notice due to damage to the antenna during the June 3 derecho. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Dense Fog Advisory until 10 AM EDT Friday for ANZ450>453. && Synopsis...Carr Near Term...Kruzdlo Short Term...Kruzdlo Long Term...Carr Aviation...Carr/Kruzdlo/PO Marine...Carr/Kruzdlo Equipment...
Hazardous weather outlook, Jun 18, 6:11 PM EDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 611 PM EDT Thu Jun 18 2020 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-192215- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 611 PM EDT Thu Jun 18 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-192215- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 611 PM EDT Thu Jun 18 2020 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. There is a moderate risk for the formation of dangerous rip currents today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-454-455-192215- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 611 PM EDT Thu Jun 18 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ450>453-192215- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 611 PM EDT Thu Jun 18 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT FRIDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 18, 6:27 PM EDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 627 PM EDT Thu Jun 18 2020 NJZ014-024>026-190100- Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- Including the cities of Sandy Hook, Ocean City, Atlantic City, and Long Beach Island 627 PM EDT Thu Jun 18 2020 ...Patchy dense fog along the shore... Patchy, but dense, fog continues along much of the coastal areas of New Jersey this evening. Most areas north of Barnegat and south of Beach Haven are experiencing the fog. Visibilities will be less than one-quarter of a mile in these areas. Drive with caution along the shore areas this evening. The fog will likely continue into the overnight. PO
Special weather statement, Jun 18, 8:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
805 PM EDT Thu Jun 18 2020
MDZ012-015-190030-
Queen Anne's-Kent-
805 PM EDT Thu Jun 18 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL QUEEN ANNE'S AND
WESTERN KENT COUNTIES...
At 804 PM EDT, a strong thunderstorm was located over Langford, or 10
miles northwest of Centerville, moving northwest at 25 mph.
Wind gusts up to 40 mph are possible with this storm.
Locations impacted include...
Chestertown, Rock Hall, Newtown, Old Town, Langford and Kingstown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3926 7622 3928 7620 3929 7617 3932 7618
3934 7616 3933 7614 3937 7611 3937 7608
3915 7601 3907 7617 3912 7625 3917 7628
TIME...MOT...LOC 0004Z 145DEG 24KT 3916 7616
SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:27 PM EDT | Dense Fog Advisory | PHI | Atlantic, Cape May, Monmouth, Ocean | 12 hr |
| Jun 19, 7:40 PM EDT | Special Weather Statement | PHI | Somerset | 35 min |
| Jun 19, 7:56 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset | 3 hr |
| Jun 19, 2:40 PM EDT | Areal Flood Advisory | PHI | Berks | 4 hr |
| Jun 19, 3:46 PM EDT | Areal Flood Advisory | PHI | Chester | 4 hr |
| Jun 19, 4:34 PM EDT | Areal Flood Advisory | PHI | Chester | 3 hr |
| Jun 19, 5:21 PM EDT | Areal Flood Advisory | PHI | Berks, Chester, Montgomery | 2 hr |
| Jun 19, 5:49 PM EDT | Special Weather Statement | PHI | Lehigh | 26 min |
| Jun 19, 6:46 PM EDT | Areal Flood Advisory | PHI | Carbon, Lehigh, Monroe, Northampton | 3 hr |
| Jun 19, 5:38 PM EDT | Flash Flood Warning | PHI | Cecil | 118 min |
Nearby
Special Weather Statements in Maryland, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.